Total variation approximation for quasi-stationary distributions

Barbour, A. D. and Pollett, P. K. (2010) Total variation approximation for quasi-stationary distributions. Journal of Applied Probability, 47 4: 934-946. doi:10.1239/jap/1294170510


Author Barbour, A. D.
Pollett, P. K.
Title Total variation approximation for quasi-stationary distributions
Journal name Journal of Applied Probability   Check publisher's open access policy
ISSN 0021-9002
1475-6072
Publication date 2010-12
Sub-type Article (original research)
DOI 10.1239/jap/1294170510
Volume 47
Issue 4
Start page 934
End page 946
Total pages 13
Place of publication Sheffield, S Yorks, United Kingdom
Publisher Applied Probability Trust
Collection year 2011
Language eng
Formatted abstract
Quasi-stationary distributions, as discussed in Darroch and Seneta (1965), have been used in biology to describe the steady state behaviour of population models which, while eventually certain to become extinct, nevertheless maintain an apparent stochastic equilibrium for long periods. These distributions have some drawbacks: they need not exist, nor be unique, and their calculation can present problems. In this paper, we give biologically plausible conditions under which the quasi-stationary distribution is unique, and can be closely approximated by distributions that are simple to compute.
Keyword Quasi-stationary distribution
Total variation distance
Stochastic logistic model
Convergence
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Authors' preprint title: "Total variation approximation for quasi-equilibrium distributions".

Document type: Journal Article
Sub-type: Article (original research)
Collections: Official 2011 Collection
ERA 2012 Admin Only
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 9 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 9 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 01 Mar 2011, 17:13:47 EST by Kay Mackie on behalf of Mathematics